Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Long term medication side effects, blurred vision

After experiencing sudden onset of bilateral loss of vision, I was seen in an ER, the MD ruled out retinal detachment, glaucoma other critical issues, he did observe some change inthe optic nerves.  He postulated side effects from long term (10yr) use of Zoloft 100mg, Trazadone 100mg, and Serax, (oxazepam 10mg) BID. He also recommended immediate discontinuance of all medication. My questions:

* have you ever heard of side effects of sudden onset severe loss of vision of any of the mentioned drugs, or combination as above.

* should we discontinue the medication, and should it be tapered off rather than immediately discontinued.

The medication has effectively managed what has been a life long battle with depression, which has run in our family.
5 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I have not heard of this.  I would not discontinue until I talked to an opthamologist about that, and would think about talking to a neurologist as well to check out the episode of bilateral loss of vision.
Avatar universal
It is a good idea for you to have a second opinion from another opthalmologist and probably psychopharmacologist. If your drugs caused bilateral sudden visual loss they should be withdrawn from the markets all over the world immediately. I hope this is not your idiosychcratic reaction to the drugs. It is very unlikely that your drugs cause such unknown problem after 10 years. And such problem should not be ascribed to a combination of 3 drugs because each of which has its own special untoward effects and there is no documented drug interaction causes sudden visual loss. Never should your drugs be discontinued abruptly after 10 years. Zoloft and Tradadone can be tapperd off in 3 weeks but Serax in 2 months. The former can be replaced by Effexor and serax by Klonopin. What actually are the changes in the optic nerves that you have to pursue?
Avatar universal
The physician stated that the optic nerve was white indicating atrophy.
Avatar universal
Please refer to <a href=http://www.ehendrick.org/healthy/000988.htm>http://www.ehendrick.org/healthy/000988.htm</a>. It seems that there is no relationship between your psychotropic drugs and optic atrophy.
Avatar universal
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
beach-***@****
and thanks!
deb
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area